MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53432
Medical Device Problem Codes Off-Label Use (1494); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: (b)(6)-year-old female with an extensive aneurysmal disease along with a chronically occluded celiac artery and a very tortuous aorta with a history of first stage elephant trunk repair underwent a successful staged endovascular taaa repair: thoracic stent and iliofemoral bypass placed on (b)(6) 2013 followed by custom 3-vessel branched stent graft and thoracic extension on (b)(6) 2013.On (b)(6) 2014, subject was seen with a large type iii endoleak between the thoracic extension and the main body stent grafts.This was successfully treated on (b)(6) 2014 by placing a tx2 zteg 36-202 as a bridge stent graft.The subject tolerated the procedure well.On (b)(6) 2014 the zteg-2p-34-152-pf-us and (b)(4) thoraco abdominal graft had separated.By report, the separation was bridged with a zteg-36-202 five days later.Implantation imaging or short term follow up was not provided.The patient reportedly presented three months later ((b)(6) 2014) with abdominal pain and was found to have a type iiia endoleak from zteg-36-202 and (b)(4) thoraco abdominal graft separation.The separations were the result of distal thoracic suprarenal abdominal aortic lengthening.Between 23sep2013 and 16may2014 this segment lengthened 26mm.Between 16may2014 and 10oct2014, the aorta lengthened 61mm.The lengthening is also subjectively evident in the increasing centerline tortuosity.Patient outcome: the subject expired on (b)(6) 2014 from complications of thoracic aneurysm rupture per death certificate.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: this complaint is opened due to the following information in the imaging review from (b)(4); ¿the bridging zteg-36-202 also separated from the g38035fen thoraco abdominalgraft and resulted in a type iiia endoleak¿ the patient with an extensive aneurysmal disease along with a chronically occluded celiac artery and a very tortuous aorta with a history of first stage elephant trunk repair underwent a successful staged endovascular taaa repair: thoracic stent and iliofemoral bypass placed on (b)(6) 2013 followed by custom 3-vessel branched stent graft and thoracic extension on (b)(6) 2013.On (b)(6) 2014, subject was seen with a large type iii endoleak between the zteg-2p 34-152-pf-us and the main body stent grafts (b)(6).This was successfully treated on (b)(6) 2014 by placing a tx2 zteg 36-202 (complaint device) as a bridge stent graft.The subject tolerated the procedure well.The subject expired on (b)(6) 2014 from complications of thoracic aneurysm rupture per death certificate.¿ review of the device history record found that all discovered non-conformances were properly dispositioned before release.A pre-implantation cta, selected implantation angiography, and three follow-up ctas from (b)(6) 2012 and to (b)(6) 2014 were provided and reviewed by an imaging expert.Per the findings in the imaging review "the preimplantation cta demonstrates a thoraco-abdominal aneurysm downstream recent open ascending and arch replacement with an elephant trunk.The thoracic aorta was severely tortuous.Although a custom made bifurcated endograft and an inverted limb were specified, these were not implanted in favor of an aorta bi-femoral bypass." furthermore, "endograft separation was the result of distal thoracic suprarenal abdominal aortic lengthening.Between (b)(6) 2013 and (b)(6) 2014 this segment lengthened 26mm.Between (b)(6) 2015(this is assessed to be a typo from the imaging expert, as it is noted in the imaging review that images up until (b)(6) 2014 is provided and the patient expired on (b)(6) 2014.Therefore, 2015 should have been 2014) the aorta lengthened 61mm.The lengthening is also subjectively evident in the increasing centerline tortuosity." and "the patient¿s anatomy could not help to constrain the distal most thoracic aortic curve.Typically, the right diaphragm is higher than the left.Because of this, the distal most curve of the thoracic aorta enters the diaphragmatic crus at the liver.In this configuration, the liver prevents the aorta from bowing significantly across the midline from left to right.However, this patient¿s left diaphragm was even with and sometimes higher than the right.Consequently, the final aortic curve as it entered the crus could not be constrained by the liver.It had only lung, a gas filled compressible structure, to its right.This allowed the distal aortic curvature to increase without significant resistance across the midline into the right chest." based on these findings the imaging reviewers impressions are "the separations were the result of progressive distal thoracic and suprarenal abdominal aortic lengthening." based on the provided information and findings in the images the separation between the zteg and fenestrated device was related to patient anatomy, especially progressive aortic lengthening.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key13838826
Report Number3002808486-2022-00193
Device Sequence Number19082770
Product Code MIH
UDI-Device Identifier10827002534329
UDI-Public(01)10827002534329(17)170114(10)E3172385
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2017
Device Model NumberG53432
Device Catalogue NumberZTEG-2P-36-202-PF-US
Device Lot NumberE3172385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown